Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can tamoxifen worsen lipoatrophy?
Feb 10, 2009

Long story short, hiv poz on Sustiva, getting gynecomastia from Sustiva most likely maybe in combo with Propecia. Had all hormones checked, all normal. Began using Tamoxifen to reduce the gyno thats starting.. Afer about 4 months it does seem to be getting better, and my doctor agrees. However my dermatologist seems to think the Tamoxifen is affecting my Sculptra and the fullness seems to be going away much much faster than usual..I also have had my hand and feet get much more boney since being on Tamoxifen. I know this is all new territory, but would this make sense to you? Tamoxifen affecting Sculpta? I did a google search for Tamoxifen and lipoatrophy/lipodystrophy and I do find some articles that look related, however they are pretty complicated to understand..

Response from Dr. Pierone

Hello, and thanks for posting.

Yes, you are right about this being the first time that I have heard of this potential association. It seems possible, but no mechanism for the fat loss comes readily to mind.

Your situation does prompt another question - why take a medication to treat the side effect of another medication? Since Sustiva is the likely culprit producing gynecomastia, why not change Sustiva to an alternative antiretroviral agent? Of course, the feasibility of this approach does depend on the previous treatment history and whether any drug-resistant virus is present. However, a simple Sustiva to Isentress switch would seem to be a logical solution.

I hope that this information helps and best of luck to you!



Previous
Had unprotected sex 7 weeks ago
Next
Financial assistance for facial wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement